Hail, Craig
- When
- June 20, 12:57 AM CST
- Where
- Craig County, Pyramid Corners
- Measured
- 2 in hail
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 36.800, -95.150
Early morning thunderstorms produced large hail, damaging wind, and some locally heavy rainfall across portions of eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Early morning thunderstorms produced large hail, damaging wind, and some locally heavy rainfall across portions of eastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 7:56 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT THU JUN 19 2008 .DISCUSSION... CONVECTIVE CLUSTERS STAYING NORTHEAST AND WELL SOUTHWEST THIS EVENING. WATCH DROPPED TSA CWA. STILL CHANCE OF PRECIP OVERNIGHT... ESPECIALLY NORTHEAST / SOUTHWEST CORNERS OF TSA FORECAST AREA. GIVEN LAST SEVERAL NIGHTS OUTCOMES WILL MAINTAIN AT LEAST MARGINAL POP CENTRAL PORTION OF AREA THROUGH KTUL-KFSM. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 85 65 / MMM 20 30 10 FSM 87 67 83 65 / MMM 20 60 30 MLC 87 68 84 63 / MMM 40 40 10 BVO 88 64 86 62 / MMM 20 30 10 FYV 84 61 80 60 / MMM 30 50 30 BYV 83 63 81 62 / MMM 40 50 30 MKO 85 67 83 64 / MMM 20 40 10 MIO 86 65 85 62 / MMM 30 30 10 F10 86 67 83 64 / MMM 30 40 10 HHW 87 68 82 66 / MMM 50 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 129 AM CDT FRI JUN 20 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 129 AM CDT FRI JUN 20 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST OKLAHOMA EARLY THIS MORNING. ENOUGH ELEVATED INSTABILITY AND SHEAR WAS PRESENT FOR SEVERE THUNDERSTORMS. THUS...STRONG TO SEVERE STORMS ARE A POSSIBILITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER RIDGE IS EXPECTED TO DEVELOP OVER THE WEEKEND PROVIDING A RELATIVELY DRY WEEKEND. AN UPPER TROUGH WILL SWING THROUGH THE REGION TUESDAY AND WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS BACK INTO THE THE FORECAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT THU JUN 19 2008
OKZ075-076-200415-
LATIMER OK-LE FLORE OK-
1033 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 1033 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PANOLA...MOVING EAST AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3483 9527 3496 9532 3507 9505 3506 9504
3506 9497 3488 9490
TIME...MOT...LOC 0333Z 251DEG 16KT 3491 9523SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU JUN 19 2008
OKZ073-075-200430-
LATIMER OK-PITTSBURG OK-
1044 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND WESTERN LATIMER
AT 1044 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF BLOCKER...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GOWEN...BLOCKER AND
FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3510 9535 3487 9544 3496 9577 3511 9573
TIME...MOT...LOC 0344Z 282DEG 17KT 3503 9559SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU JUN 19 2008
OKZ073>075-200445-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1115 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN LATIMER
AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF FEATHERSTON...MOVING EAST AT 21 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEQUIRE...
LEWISVILLE...KINTA...FEATHERSTON AND QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3515 9509 3492 9509 3495 9553 3513 9553
TIME...MOT...LOC 0415Z 270DEG 18KT 3504 9541SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT FRI JUN 20 2008
OKZ057-058-063-200730-
CRAIG OK-DELAWARE OK-OTTAWA OK-
127 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...NORTHEASTERN CRAIG AND OTTAWA
AT 127 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF WELCH TO COMMERCE...MOVING
SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...QUAPAW...CARDIN...PICHER...PYRAMID CORNERS...
BLUEJACKET AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3673 9461 3660 9462 3665 9503 3700 9530
3700 9482
TIME...MOT...LOC 0627Z 328DEG 16KT 3697 9518 3694 9488The Tulsa radar (KINX), 79 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
3 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind gusts blew down large tree limbs in Ketchum.
Penny to nickel size hail fell across southern Delaware County.
Thunderstorm winds estimated at 70 miles an hour removed a roof from a metal building.
Several roads in and around Fort Gibson were flooded and barricaded due to locally heavy rainfall in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113160, 113165, 113168, 113156, 117708, 113155.